Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at May 27, 2011, 7:24 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It took effect at May 28, 2011, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 7:24 PM CDT (00:24 UTC)
- In effect from
- May 28, 2011, 1:00 PM CDT
- Expired
- May 28, 2011, 10:54 AM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Keithsburg (KHBI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
384 WGUS43 KDVN 280024 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 724 PM CDT FRI MAY 27 2011 .FLOOD WARNING FOR THE MISSISSIPPI RIVER AT KEITHSBURG. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC057-115-ILC071-131-281224- /O.NEW.KDVN.FL.W.0059.110528T1800Z-110531T0600Z/ /KHBI2.1.ER.110528T1800Z.110528T1800Z.110529T1800Z.NO/ 724 PM CDT FRI MAY 27 2011 ...FLOOD WARNING IN EFFECT UNTIL SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * UNTIL SUNDAY. * AT 6:30 PM FRIDAY THE STAGE WAS 13.9 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE TONIGHT. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ NICHOLS
2 follow-up statements
973 WGUS83 KDVN 280133 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 833 PM CDT FRI MAY 27 2011 .UPDATED RIVER FLOOD INFORMATION FOR AREA RIVERS. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC057-115-ILC071-131-281733- /O.CON.KDVN.FL.W.0059.110528T1800Z-110531T0600Z/ /KHBI2.1.ER.110528T1800Z.110528T1800Z.110529T1800Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * UNTIL SUNDAY. * AT 7:30 PM FRIDAY THE STAGE WAS 13.9 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE SATURDAY. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ IAC057-ILC071-281732- /O.CON.KDVN.FL.W.0050.000000T0000Z-000000T0000Z/ /GLDI2.1.ER.000000T0000Z.110528T1800Z.000000T0000Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL FURTHER NOTICE. * AT 6:00 PM FRIDAY THE STAGE WAS 10.8 FEET...AND STEADY. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 10.9 FEET SATURDAY...THEN BEGIN FALLING. $$ IAC057-111-ILC067-071-281732- /O.CON.KDVN.FL.W.0051.000000T0000Z-000000T0000Z/ /BRLI4.1.ER.000000T0000Z.110529T0000Z.000000T0000Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT BURLINGTON. * UNTIL FURTHER NOTICE. * AT 8:00 PM FRIDAY THE STAGE WAS 15.9 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 16.1 FEET SATURDAY EVENING...THEN BEGIN FALLING. * IMPACT...AT 16 FEET...WATER AFFECTS LOW LYING BUILDINGS AND HOMES IN MONTROSE AND NIOTA. $$ ILC067-MOC045-281732- /O.EXT.KDVN.FL.W.0052.000000T0000Z-110604T1800Z/ /GGYM7.1.ER.000000T0000Z.110527T1040Z.110603T0600Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GREGORY LANDING. * UNTIL FRIDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 16.6 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 16 FEET...WATER AFFECTS BUILDINGS IN UNPROTECTED LOW AREAS. $$ IAC095-103-281732- /O.CON.KDVN.FL.W.0044.000000T0000Z-110601T1800Z/ /MROI4.1.ER.000000T0000Z.110527T2230Z.110531T0600Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL TUESDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 15.0 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC057-087-111-281732- /O.EXT.KDVN.FL.W.0048.000000T0000Z-110601T2248Z/ /AGSI4.2.ER.000000T0000Z.110529T1800Z.110531T1048Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL TUESDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 16.4 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 18.0 FEET SUNDAY. FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. $$ MOC045-280203- /O.CAN.KDVN.FL.W.0055.000000T0000Z-110529T0824Z/ /WYLM7.1.ER.110526T1202Z.110527T0130Z.000000T0000Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE FOX RIVER AT WAYLAND. * AT 7:30 PM FRIDAY THE STAGE WAS 13.2 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CRESTED BELOW FLOOD STAGE AT 14.6 FEET. FALL TO 5.3 FEET SUNDAY MORNING. $$ ILC073-161-281732- /O.EXT.KDVN.FL.W.0058.000000T0000Z-110529T1800Z/ /MLII2.1.ER.110527T0055Z.110527T2200Z.110528T0600Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT MOLINE. * UNTIL SATURDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 12.1 FEET...AND STEADY. * FLOOD STAGE IS 12 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET BRIDGE. $$ ILC067-109-281732- /O.EXT.KDVN.FL.W.0049.000000T0000Z-110530T1224Z/ /CLMI2.2.ER.000000T0000Z.110528T0600Z.110529T0024Z.NO/ 833 PM CDT FRI MAY 27 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE LA MOINE RIVER AT COLMAR. * UNTIL SATURDAY EVENING. * AT 7:45 PM FRIDAY THE STAGE WAS 21.8 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 22.0 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 20 FEET...WATER AFFECTS THE LOWEST PORTIONS OF LAMBERT ROAD AND AFFECTS LAMAR ROAD APPROXIMATELY 100 FEET NORTH OF THE INTERSECTION WITH COUNTY ROAD 26. $$
015 WGUS83 KDVN 281554 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1054 AM CDT SAT MAY 28 2011 .UPDATED FLOOD INFORMATION FOR AREA RIVERS. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC057-115-ILC071-131-281624- /O.CAN.KDVN.FL.W.0059.000000T0000Z-110531T0600Z/ /KHBI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * AT 9:30 AM SATURDAY THE STAGE WAS 13.9 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...CRESTED BELOW FLOOD STAGE AT 13.93 FEET EARLY THIS MORNING. * FORECAST...REMAIN STEADY AT 13.9 FEET THROUGH SUNDAY...THEN FALLING. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ IAC057-ILC071-290753- /O.EXT.KDVN.FL.W.0050.000000T0000Z-110603T1800Z/ /GLDI2.1.ER.000000T0000Z.110528T1800Z.110602T0600Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL THURSDAY MORNING. * AT 8:00 AM SATURDAY THE STAGE WAS 10.9 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 11.0 FEET TODAY. FALL BELOW FLOOD STAGE THURSDAY MORNING. $$ IAC057-111-ILC067-071-290753- /O.EXT.KDVN.FL.W.0051.000000T0000Z-110604T1800Z/ /BRLI4.1.ER.000000T0000Z.110529T0000Z.110603T0600Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT BURLINGTON. * UNTIL FRIDAY MORNING. * AT 10:00 AM SATURDAY THE STAGE WAS 16.0 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 16.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 16 FEET...WATER AFFECTS LOW LYING BUILDINGS AND HOMES IN MONTROSE AND NIOTA. $$ ILC067-MOC045-290753- /O.EXT.KDVN.FL.W.0052.000000T0000Z-110603T1200Z/ /GGYM7.1.ER.000000T0000Z.110527T1040Z.110602T0000Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GREGORY LANDING. * UNTIL WEDNESDAY EVENING. * AT 10:00 AM SATURDAY THE STAGE WAS 15.8 FEET...AND NEARLY STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...STEADY AT 15.8 FEET TODAY. FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 16 FEET...WATER AFFECTS BUILDINGS IN UNPROTECTED LOW AREAS. $$ IAC095-103-290753- /O.EXT.KDVN.FL.W.0044.000000T0000Z-110602T0000Z/ /MROI4.1.ER.000000T0000Z.110529T0000Z.110531T1200Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL TUESDAY MORNING. * AT 10:00 AM SATURDAY THE STAGE WAS 15.1 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC057-087-111-290753- /O.EXT.KDVN.FL.W.0048.000000T0000Z-110602T2100Z/ /AGSI4.2.ER.000000T0000Z.110530T1200Z.110601T0900Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL WEDNESDAY MORNING. * AT 9:30 AM SATURDAY THE STAGE WAS 16.1 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 17.0 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. $$ ILC073-161-281624- /O.CAN.KDVN.FL.W.0058.000000T0000Z-110529T1800Z/ /MLII2.1.ER.110527T0055Z.110527T2200Z.000000T0000Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ROCK RIVER AT MOLINE. * AT 9:30 AM SATURDAY THE STAGE WAS 11.8 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...FALL TO 11.4 FEET SUNDAY MORNING. * IMPACT...AT 11 FEET...WATER AFFECTS AGRICULTURAL LAND UPSTREAM FROM MOLINE. $$ ILC067-109-290753- /O.EXT.KDVN.FL.W.0049.000000T0000Z-110530T2100Z/ /CLMI2.1.ER.000000T0000Z.110528T1245Z.110529T0900Z.NO/ 1054 AM CDT SAT MAY 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE LA MOINE RIVER AT COLMAR. * UNTIL SUNDAY MORNING. * AT 9:45 AM SATURDAY THE STAGE WAS 22.0 FEET...AND STEADY. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 20 FEET...WATER AFFECTS THE LOWEST PORTIONS OF LAMBERT ROAD AND AFFECTS LAMAR ROAD APPROXIMATELY 100 FEET NORTH OF THE INTERSECTION WITH COUNTY ROAD 26. $$ HAASE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 27, 3:05 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 27, 3:05 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT FRI MAY 27 2011 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING A RIDGE OF HIGH PRESSURE FROM ACRS THE GRT LKS...DOWN INTO THE LOWER MS RVR BSN. SOUTHEASTERLY LLVL PRESSURE GRADIENT WAS BEGINNING TO TIGHTEN TO THE WEST ACRS THE EASTERN PLAINS AND MO RVR VALLEY. ALOFT...UPPER TROF AND ASSOCIATED WAVE WAS NOTED SHEARING OUT NORTHEASTWARD ON W/V IMAGERY ACRS THE NORTHWEST HIGH PLAINS DOWN ACRS NORTHWEST IA/SW MN. WESTERLY JET PUNCH WAS ALSO NOTED FROM OFF THE EASTERN PACIFIC AND ACRS THE CENTRAL PLAINS ATTM. && .SHORT TERM...TONIGHT AND SATURDAY... TONIGHT...LARGE WING OF ELEVATED WARM AIR ADVECTION AND FORCING UNDER DIFFLUENT NOSE OF MID/UPPER LEVEL JETS SHOULD TRANSLATE TO SCTRD AREAS OF LIGHT SHOWERS AND SPRINKLES SPREADING EAST ACRS THE DVN CWA THIS EVENING...BEFORE THE BULK OF THE ACTIVITY EXITS OFF TO THE EAST/NORTHEAST OR FIZZLES BY 05Z-08Z TONIGHT. A LOT OF DRY MID LEVELS STILL TO OVERCOME AND THUS DON/T EXPECT MUCH IN THE WAY OF QPF. MANY AREAS JUST TO GET TRACE SPRINKLES...ESPECIALLY IN THE CENTRAL CWA IN BETWEEN I80 AND THE HWY 20 CORRIDOR. BETTER FORCING SHEARING OFF TO THE NORTH AND NORTHEAST OF THE DVN CWA CLOSER TO THE VCNTY OF THE MAIN UPPER TROF... AND SOMEWHAT BETTER THERMODYNAMICS PASSING OFF ALONG AND SOUTH OF THE FCST AREA. BEST AREA AND COVERAGE OF RAIN MAY ACTUALLY PASS ACRS THE SOUTHERN THIRD OF THE CWA THROUGH 00Z-01Z BUT EVEN THESE AREAS SHOULD GET LESS THAN A TENTH OF AN INCH OF RAINFALL THROUGH MID EVENING. WILL TREND BACK POPS AFTER 06Z TO SLIGHT POPS ACRS THE FAR NORTHEAST AND SOUTH...AND WITH SUCH LIMITED LOW TO MID LAYER INSTABILITY WILL CUT-BACK ON THE THUNDERSTORM WORDING. WILL ADVERTISE A MILDER NIGHT IN THE LOW TO MID 50S CWA-WIDE WITH THE CLOUD COVER AND INCREASING SFC DPTS. ON SATURDAY...WILL LEAN TOWARD THE 12Z GFS AND SOME EXTENT THE NEW 12Z RUN ECMWF FOR THE SCENARIO UNFOLDING FOR THIS PERIOD. IN GENERAL...BULK OF THE MORNING TO BE DRY BEFORE 17Z-18Z AS THE MAIN WARM FRONT TIGHTENS/ORGANIZES UNDER WEST-SOUTHWESTERLIES FROM ACRS EAST CENTRAL KS...AND OVER NORTH CENTRAL MO. WILL GO WITH JUST A SLIGHT CHC FOR SHOWERS AND STORMS NORTH OF THIS BOUNDARY IN THE SOUTHERN THIRD OF THE DVN FCST AREA. BY SAT AFTERNOON...THE QUASI- STATIONARY BOUNDARY WILL GET EDGY AND WANT TO RETREAT IN RESPONSE TO SOUTHWEST PLAINS CYCLOGENESIS AND INCREASING LEE-SIDE RETURN FLOW. IF A DECENT VORT EMBEDDED IN THE MEAN FLOW WEST-SOUTHWESTERLIES CAN ACCOMPANY THE ONGOING MID AND UPPER JET STREAK...A DECENT CHANCE FOR SOME MORE ORGANIZED CONVECTION IN THE SOUTHERN THIRD TO HALF OF THE DVN CWA BY LATE AFTERNOON. ENOUGH INSTABILITY TO FUEL SEVERE STORMS STILL AT QUESTION IN THE LOCAL AREA WITH MORE OPTIMUM DEEP CONVECTIVE INDICES CURRENTLY PROGGED BY THE FAVORED MODELS TO TAKE SHAPE FURTHER TO THE SOUTH ACRS CENTRAL MO AND CENTRAL/SOUTHERN IL. WITH PW/S INCREASING TO 1.4-1.5 INCHES...LOCALLY HEAVY RAIN IN THE AREAS RECENTLY HARD HIT MAY BE MORE OF A FACTOR SAT AFTERNOON AND INTO THE EVENING. HIGH TEMPS A CHALLENGE FOR SAT WITH VERY LARGE DISCREPANCIES BETWEEN THE THERMAL GUIDANCE. AS A RESULT WILL BE CAUTIOUS AND GO WITH A MIDDLE OF THE ROAD CONSALL BLEND AGAIN...BUT FEEL THE WARMER MAV VALUES MAY BE MORE ON TARGET THAN THE COOL MET TEMPS. ..12.. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY... THE MEMORIAL WEEKEND FORECAST IS QUITE CHALLENGING...WITH PRECIPITATION CHANCES THROUGH SUNDAY...AND THEN HOT AND HUMID WEATHER ON TAP FOR MONDAY. SATURDAY NIGHT A WARM FRONT DRAPED FROM KANSAS ACROSS MISSOURI AND INTO ILLINOIS AND SOUTHERN MICHIGAN WILL RUN A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. WITH THE SURFACE BOUNDARY TO THE SOUTH...EXPECT THAT SEVERE RISK WILL BE RELATIVELY LOW...BUT ELEVATED HAIL PRODUCERS NOT OUT OF THE QUESTION. MILD TEMPERATURES OVERNIGHT IN THE MID 50S TO MID 60S. SUNDAY THE ARE SOME SIGNIFICANT DIFFERENCES IN THE MODELS. THE WARM FRONT MENTIONED ABOVE WILL MOVE NORTH ACROSS THE AREA AND BRING A SLUG OF PRECIPITATION WITH IT...BUT THE QUESTION IS WHEN AND WHAT TRACK THE PRECIPITATION SHOULD TAKE. PREFERRED GFS/ECMWF BLEND IS TAKING THE WARM FRONT NORTH ACROSS THE AREA DURING THE DAYTIME...AND RUNNING AN MCS ACROSS THE AREA JUST TO ITS NORTH. THOUGH THE MID LEVEL WARM MOIST AIR ADVECTION WILL BE VERY STRONG...THE PRECIPITATION SHOULD STAY JUST NORTH OF THE SURFACE BOUNDARY TO KEEP CLOSE TO THE LOW LEVEL INSTABILITY FEED. OTHER MODELS ARE BRINGING THE FRONT THROUGH SLIGHTLY FASTER AND THE PRECIPITATION THROUGH SLIGHTLY LATER...AND PUTTING THE MAIN SWATH OF HEAVY RAIN NORTH OF THE FORECAST AREA. NAM AND GEM ARE AMONG THE MORE NORTHERLY SOLUTIONS. THIS WILL ALSO SUPPRESS TEMPERATURES ACROSS THE AREA SUNDAY..AND HAVE GONE A LITTLE ON THE COOL SIDE. THIS WARM FRONT SURGES NORTH OF THE AREA IN THE WAKE OF THE PRECIPITATION AREA...AND BY EVENING WE SHOULD BE DRY FOR ALL BUT THE FAR NORTHWEST AND WE WILL HAVE WARMER THAN NORMAL TEMPERATURES OVERNIGHT. MONDAY LOOKS TO BE HOT AND DRY WITH THE WARM FRONT WELL NORTH OF THE AREA AND CAPPING SETTING UP TO KEEP THUNDERSTORMS AWAY. TEMPERATURES MAY BE PUSHING 90 IN SOME LOCATIONS...BUT FOR NOW HAVE MID AND UPPER 80S. THE SURFACE LOW WITH THIS SYSTEM WILL HAVE BEEN DEEPENING AS IT MOVES NORTHEAST ACROSS THE PLAINS AND INTO CANADA...BUT SHOULD MANAGE TO PUSH A COLD FRONT THROUGH THE AREA ON TUESDAY. THOUGH THE BEST DYNAMICS WILL BE WELL NORTH INTO MINNESOTA AND WISCONSIN TUESDAY...WE SHOULD GET A BAND OF THUNDERSTORMS TO MOVE THROUGH THE AREA ALONG THE COLD FRONT. WILL NEED TO MONITOR FOR SEVERE POTENTIAL WITH THIS BOUNDARY. THE COLD FRONT SAGS SOUTH OF THE AREA AND LEAVES US WILL A SLIGHTLY COOLER AND DRIER WEDNESDAY...ALONG WITH UPPER LEVEL RIDGING BUILDING INTO THE AREA FROM THE WEST. WEDNESDAY NIGHT AND THURSDAY A WARM AIR ADVECTION WING TRIES TO SET UP AS THE RIDGE BEGINS TO SHIFT EAST OF THE AREA...BUT AM NOT OVERLY EXCITED ABOUT THIS AS IT MAY BE MOVING IN TOO FAST...AND WILL NOT BE SURPRISED TO SEE A DELAY ON THIS SYSTEM...AND HAVE KEPT POPS IN THE LOW CHANCE RANGE INTO FRIDAY WITH NEAR NORMAL TEMPERATURES. ..LE.. && .AVIATION... MAINLY VFR LEVEL CU AND STRATOCU MAY BE RIDDLED WITH POCKETS OF HIGHER LEVEL MVFR CONDITIONS THROUGH THE EVENING/05Z WITH PASSING LIGHT SHOWERS. AFTER THE SHOWERS AND POSSIBLY AN ISOLATED HIGHER BASE STORMS EXITS OFF TO THE EAST AFTER 06Z...DEPENDING ON LLVL SATURATION SOME POTENTIAL OF MORE WIDESPREAD MVFR LEVEL CIGS FROM 1K- 3K FT AGL INTO EARLY SAT MORNING. SOME AREAS OF 3-5SM FOG IN THE VCNTY OF MOST OF THE TERMINALS AS WELL AFTER 08Z SAT. VARIABLE WIND DIRECTIONS EARLY SAT MORNING SHOULD VEER AND BECOME SOUTH TO SOUTHEAST AT 5-10 KTS AS THE MORNING PROGRESSES. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/LE
Hazardous weather outlook, May 27, 4:34 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 434 AM CDT FRI MAY 27 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 434 AM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ACTIVE WEATHER PATTERN WILL RESULT IN ALMOST DAILY CHANCES OF THUNDERSTORMS...EXCEPT FOR MEMORIAL DAY. A FEW OF THE THUNDERSTORMS COULD BE SEVERE SATURDAY NIGHT...MAINLY ALONG AND SOUTH OF A LINE FROM CEDAR RAPIDS IOWA TO STERLING ROCK FALLS ILLINOIS. THE MAIN THREAT WILL BE LARGE HAIL. VERY WARM AND HUMID CONDITIONS ARE EXPECTED ON MEMORIAL DAY... WITH AFTERNOON HEAT INDICES TOPPING THE LOWER TO MIDDLE 90S IN MANY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:25 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 35 min |
| May 28, 4:18 PM CDT | Special Weather Statement | DVN | Putnam | 57 min |
Nearby
River Flood Warnings in Illinois, 2011River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.